Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2008, 4:41 PM CDT for Finney County, Gray County, Haskell County, Kansas. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2008, 4:41 PM CDT (21:41 UTC)
- Expired
- May 23, 2008, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Finney County, KS, Gray County, KS, Haskell County, KS
The radar
The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:45 PM CDT | HAIL 0.75 | W Copeland, KS | |
| May 23, 4:45 PM CDT | HAIL 1 | W Copeland, KS | |
| May 23, 4:48 PM CDT | HAIL 1 | Copeland, KS | |
| May 23, 4:52 PM CDT | HAIL 1.75 | W Copeland, KS | |
| May 23, 4:55 PM CDT | HAIL 3 | 6 N Copeland, KS | HAIL WEIGHED 5 OUNCES. |
| May 23, 5:17 PM CDT | TSTM WND GST 73 | 8 Ese Garden City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2746 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 232142
SVRDDC
KSC055-069-081-232230-
/O.NEW.KDDC.SV.W.0098.080523T2141Z-080523T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
441 PM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
WESTERN GRAY COUNTY IN SOUTHWEST KANSAS.
EASTERN HASKELL COUNTY IN SOUTHWEST KANSAS.
* UNTIL 530 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 3 MILES SOUTH OF TICE...MOVING NORTH AT 44 MPH.
OTHER SEVERE STORMS WERE LOCATED 10 MILES SOUTHEAST OF PLYMELL
AND 10 MILES NORTHWEST OF TICE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR HASKELL COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3789 10091 3798 10080 3790 10043 3741 10068
3746 10081
TIME...MOT...LOC 2141Z 195DEG 38KT 3749 10070
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:18 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 23, 2:18 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 218 PM CDT FRI MAY 23 2008 .DISCUSSION... DAYS 1-2... ANOTHER ROUND OF SEVERE WEATHER TO AFFECT WESTERN KANSAS TODAY. 90KT H25 JET WAS NOSING INTO SOUTHEASTERN WY AT 12Z THIS MORNING. MOVING SOUTHEAST ACROSS WESTERN CA, 130KT JET STREAK COULD BE SEEN. POTENT UPPER SYSTEM CONTINUES TO SIT ACROSS THE LARGE PORTION OF THE WESTERN CONUS WITH HEIGHT FALLS OF 100 METERS IN WEST CENTRAL CA. COLD POCKET OF H7 TEMPERATURES WERE ASSOCIATED WITH UPPER SYSTEM PRESENTLY OVER NM. H85 READINGS IN THE TEENS AND 20S WERE FOUND ACROSS THE SOUTHERN AND CENTRAL PLAINS. RICH GULF MOISTURE REMAINED ENTRENCHED ACROSS MUCH OF WESTERN KANSAS INTO WESTERN NE. 15Z ANALYSIS PLACED WARM FRONT NORTH NEAR I-70. DRYLINE WAS WELL WEST INTO CO. BY 18Z, DRYLINE HAD MOVED THROUGH LIBERAL AND JUST WEST OF GARDEN CITY. ALL DATA CONTINUES TO POINT TOWARD YET ANOTHER SEVERE WEATHER EPISODE TODAY. DRYLINE IS FURTHER WEST THAN PREVIOUS MODEL RUNS WOULD HAVE PLACED IT. IN ADDITION, SHEAR IS MUCH MORE IMPRESSIVE. AS LOW LEVEL JET INCREASES THIS EVENING, 0-1 KM SRH WILL INCREASE TO OVER 250 M2/S2. SURFACE BASED CAPE IS ALREADY OVER 3000 J/KG ACROSS PORTIONS OF WESTERN KS WITH 2000 J/KG CAPE FROM PRATT WEST TO WESTERN KEARNY COUNTY. AS S/WV COMES OUT ACROSS WESTERN KANSAS LATER THIS AFTERNOON, SUPERCELL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG THE DRYLINE. GIVEN THE ENVIRONMENT, VERY LARGE HAIL, DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. ANY TORNADO THAT DOES FROM WILL HAVE THE POTENTIAL TO BE SIGNIFICANT AND LONG TRACKED. HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE OVERNIGHT HOURS. THIS MEANS THAT THE THREAT FOR TORNADOES WILL CONTINUE AS WELL. SATURDAY, DRYLINE WILL BE FURTHER EAST INTO THE EASTERN FA BY AFTERNOON. THE TRACK RECORD OF THE MODELS AND DRYLINE PLACEMENT OVER THE LAST COUPLE OF DAYS LEAVE ENOUGH UNCERTAINTY TO KEEP STORM CHANCES IN THROUGH THE AFTERNOON HOURS WEST OF WHERE MODELS SHOW DRYLINE. A FEW SEVERE STORMS WILL BE POSSIBLE YET AGAIN. BY EVENING, ACTIVITY WILL SHIFT EAST ACROSS EASTERN FA ONLY TO SEE THE DRYLINE MOVE WEST DURING THE OVERNIGHT HOURS. WILL KEEP POPS IN ACROSS THE WEST DUE TO THIS REASON. SUNDAY, WELL...SAME STORY...DIFFERENT DAY. DRYLINE REMAINS PRESENT ACROSS WESTERN FA (INTO EASTERN CO). SURFACE LOW PRESSURE WILL PULL EAST DURING THE DAYTIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE. DETAILS ARE UNCLEAR THIS TIME. IT DOES APPEAR THAT SEVERE WEATHER IS POSSIBLE BY EVENING THOUGH. DAYS 3-7... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE PACIFIC COAST TO BEGIN THE PERIOD 00Z MONDAY WHICH WILL CONTINUE TO BRING A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN CONTROL OVER THE SOUTHEASTERN CONUS REGION. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL RIDGE IN THE SOUTHEAST BREAKING DOWN SOMEWHAT EARLY IN THE PERIOD BEFORE DRIFTING SLOWLY BACK WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS BY MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO CYCLE THROUGH THE SOUTHWESTERLY FLOW ALOFT WHICH WILL BRING THE POSSIBILITY OF PRECIP TO THE CENTRAL PLAINS THROUGH THE MIDDLE PART OF THE PERIOD. AT THE SURFACE, A LOW PRESSURE CENTER WILL BE SET UP JUST LEE OF THE ROCKIES SUNDAY NIGHT WHICH WILL CONTINUE TO INFLUENCE A GENERAL LOW LEVEL SOUTHERLY FLOW ACROSS THE CWA THROUGH MONDAY. THIS IN TURN WILL CONTINUE TO ALLOW RELATIVE MOISTURE RETURN TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 RANGING FROM THE LOW TO MID TEENS(C). THE LOW AND AN ASSOCIATED COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TUESDAY BRINGING A BRIEF NORTHERLY FLOW TO THE FORECAST AREA BEFORE A QUICK RETURN TO A SOUTHERLY FLOW BY THE END OF THE PERIOD. CHANCES FOR PRECIP WILL BE BETTER THE FIRST COUPLE OF DAYS WITH DWINDLING CHANCES BY THE THURSDAY/FRIDAY TIME FRAME. AS FOR TEMPERATURES, EXPECT A WARM DAY MONDAY WITH TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST WHICH WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE UPPER 80S(F) TO THE LOWER 90S(F) ACROSS THE FORECAST AREA. EXPECT A GENERAL COOL DOWN TUESDAY IN WAKE OF THE PASSING COLD FRONT BEFORE UPPER LEVEL RIDGING AND A DEVELOPING SURFACE LEE SIDE TROUGH INFLUENCE A WARMING TREND THROUGH THE END OF THE WEEK. PLAN TO DROP TEMPERATURES A BIT TUESDAY WITH MINOR ADJUSTMENTS ELSEWHERE. && .AVIATION... A SURFACE LOW WILL PERSIST IN NORTHEAST COLORADO TODAY WHILE A DRYLINE NEAR THE COLORADO BORDER ADVANCES BACK INTO SOUTHWEST KANSAS BY THIS AFTERNOON. THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE EXPECTED AGAIN TODAY ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM COOLIDGE TO LIBERAL. OTHERWISE, EXPECT VFR CONDITIONS. WINDS WILL BE FAIRLY STRONG FROM THE SOUTH TO SOUTHEAST WITH SPEEDS 20 TO 30 MPH AND GUSTY THROUGH THE EVENING HOURS BEFORE SUBSIDING OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 90 63 92 / 50 20 20 30 GCK 57 88 59 92 / 30 20 10 30 EHA 54 88 58 93 / 10 10 10 30 LBL 59 90 61 92 / 20 20 10 30 HYS 63 88 62 89 / 60 20 30 30 P28 68 91 65 92 / 40 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ061-062-074-075-084-085. WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043- 044-061>063-074>076-084>086. && FN30/32/32
Hazardous weather outlook, May 23, 11:35 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1135 AM CDT FRI MAY 23 2008 KSZ030-031-043>046-063>066-076>081-086>090-241030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 1135 AM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT IT APPEARS THAT A REPEAT OF SEVERE WEATHER IS POSSIBLE AGAIN TODAY. THIS AFTERNOON STORMS WILL LIKELY ERUPT ALONG A DRYLINE THAT SHOULD STRETCH FROM NEAR SCOTT CITY TO NEAR LIBERAL BY MID AFTERNOON. ANY STORM THAT DOES DEVELOP COULD BECOME SEVERE VERY QUICKLY. NOT ONLY WILL THERE BE THE THREAT OF DESTRUCTIVE HAIL BUT THERE WILL ONCE AGAIN BE THE POSSIBILITY OF SIGNIFICANT TORNADOES, ESPECIALLY AS THE DRYLINE MOVES SLIGHTLY EAST FROM NEAR DODGE CITY TO WAKEENEY BY 6 PM. IF A SEVERE THUNDERSTORM OR TORNADO WARNING IS ISSUED...IMMEDIATE ACTION TO PROTECT LIVE AND PROPERTY SHOULD BE TAKEN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL STILL BE A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED...FIRST FROM SCOTT CITY TO NEAR GARDEN CITY BY 3 PM AND THEN FROM NEAR DODGE CITY TO WAKEENEY AND HAYS BY 6 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-241030- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 1135 AM CDT FRI MAY 23 2008 /1035 AM MDT FRI MAY 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL COMBINE WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH TO PRODUCE AN EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE DANGER MAY RETURN BY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/30
In the hours before
Local storm report, May 23, 10:50 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1050 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL GARDEN CITY 37.98N 100.86W
05/22/2008 E0.75 INCH FINNEY KS PUBLIC
0224 PM HAIL NNE GARDEN CITY 37.98N 100.86W
05/22/2008 E1.00 INCH FINNEY KS TRAINED SPOTTER
0242 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0243 PM HAIL 10 N GARDEN CITY 38.12N 100.86W
05/22/2008 E1.25 INCH FINNEY KS PUBLIC
0254 PM HAIL 10 SE SCOTT CITY 38.38N 100.78W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0254 PM HAIL 5 SSW GRIGSTON 38.40N 100.75W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0255 PM HAIL SCOTT CITY 38.48N 100.91W
05/22/2008 E1.50 INCH SCOTT KS PUBLIC
HAIL SIZE REPORTED AS QUARTERS TO HALFWAY BETWEEN
QUARTERS AND GOLF BALLS
0300 PM HAIL 6 SSW GRIGSTON 38.39N 100.77W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
0321 PM HAIL 3 E PLYMELL 37.81N 100.82W
05/22/2008 E1.00 INCH FINNEY KS PUBLIC
0330 PM HAIL 13 NNE SCOTT CITY 38.65N 100.82W
05/22/2008 E1.00 INCH SCOTT KS PUBLIC
0340 PM HAIL 9 NNW TICE 37.63N 100.76W
05/22/2008 E1.75 INCH HASKELL KS TRAINED SPOTTER
0342 PM HAIL 7 WSW FRIEND 38.22N 101.04W
05/22/2008 E1.75 INCH FINNEY KS PUBLIC
0346 PM HAIL 16 SSW SCOTT CITY 38.27N 101.02W
05/22/2008 E1.50 INCH SCOTT KS PUBLIC
0347 PM HAIL 10 NNW TICE 37.65N 100.76W
05/22/2008 E1.00 INCH HASKELL KS PUBLIC
0348 PM HAIL 15 SSW SCOTT CITY 38.28N 101.01W
05/22/2008 E1.75 INCH SCOTT KS PUBLIC
0405 PM HAIL 11 ESE SHALLOW WATER 38.31N 100.72W
05/22/2008 E0.88 INCH SCOTT KS TRAINED SPOTTER
0410 PM HAIL 13 NNE GARDEN CITY 38.15N 100.77W
05/22/2008 E1.00 INCH FINNEY KS PUBLIC
0433 PM HAIL 2 WSW HEALY 38.59N 100.65W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0520 PM HAIL 2 S DIGHTON 38.45N 100.47W
05/22/2008 E1.00 INCH LANE KS PUBLIC
0532 PM TORNADO 4 WNW ALAMOTA 38.46N 100.37W
05/22/2008 LANE KS STORM CHASER
0532 PM TSTM WND GST 6 NE DIGHTON 38.54N 100.39W
05/22/2008 E60.00 MPH LANE KS TRAINED SPOTTER
0533 PM HAIL 2 E DIGHTON 38.48N 100.42W
05/22/2008 E1.25 INCH LANE KS PUBLIC
0538 PM TORNADO 7 NNW ALAMOTA 38.53N 100.35W
05/22/2008 LANE KS STORM CHASER
0545 PM HAIL 1 SW PENDENNIS 38.64N 100.34W
05/22/2008 E2.00 INCH LANE KS PUBLIC
HAIL COVERED THE GROUND AND SHREDDED VEGETATION.
0555 PM HAIL 2 NNE AMY 38.49N 100.59W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0555 PM HAIL 2 S AMY 38.43N 100.60W
05/22/2008 E1.00 INCH LANE KS TRAINED SPOTTER
0626 PM TORNADO 5 S COLLYER 38.97N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
0631 PM HAIL 1 SE SHIELDS 38.61N 100.44W
05/22/2008 E1.00 INCH LANE KS PUBLIC
0634 PM TORNADO 2 S COLLYER 39.01N 100.12W
05/22/2008 TREGO KS LAW ENFORCEMENT
0635 PM HAIL COLLYER 39.04N 100.12W
05/22/2008 E1.75 INCH TREGO KS PUBLIC
0642 PM TORNADO 2 E COLLYER 39.04N 100.08W
05/22/2008 TREGO KS STORM CHASER
0643 PM HAIL 7 NNW INGALLS 37.92N 100.50W
05/22/2008 E1.00 INCH GRAY KS PUBLIC
0730 PM HAIL 9 WSW BUTTERMILK 37.04N 99.48W
05/22/2008 E1.00 INCH COMANCHE KS PUBLIC
0800 PM TSTM WND DMG 7 SSW UTICA 38.55N 100.22W
05/22/2008 NESS KS TRAINED SPOTTER
SPOTTER REPORTED THAT A CATTLE SHED AND A LEAN-TO WERE
DAMAGED.
0800 PM TORNADO 7 SSW UTICA 38.55N 100.24W
05/22/2008 NESS KS TRAINED SPOTTER
SPOTTER SAW 2 ROPE TORNADOES AND FOUND 2 POWER LINE POLES
WERE DOWNED. THERE WAS ALSO DAMAGE TO A 4 FOOT BY 8 FOOT
SHED NEXT TO A TALL RADIO TOWER.
0804 PM HAIL 5 S COLDWATER 37.19N 99.34W
05/22/2008 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
0804 PM TORNADO 6 SSW UTICA 38.57N 100.22W
05/22/2008 NESS KS TRAINED SPOTTER
A TORNADO BLEW AWAY 40X60 FOOT CATTLE SHED AND DAMAGED A
BARN.
0805 PM TORNADO 8 SSE PENDENNIS 38.55N 100.26W
05/22/2008 LANE KS STORM CHASER
0805 PM TORNADO 8 SSE PENDENNIS 38.54N 100.27W
05/22/2008 LANE KS TRAINED SPOTTER
0815 PM HAIL 1 SW PENDENNIS 38.64N 100.34W
05/22/2008 E0.88 INCH LANE KS PUBLIC
0824 PM HAIL 11 E COLDWATER 37.26N 99.14W
05/22/2008 E1.00 INCH COMANCHE KS LAW ENFORCEMENT
0825 PM HAIL 4 SSE WILMORE 37.28N 99.18W
05/22/2008 E2.50 INCH COMANCHE KS NWS EMPLOYEE
0847 PM TORNADO 9 S TREGO CENTER 38.75N 99.90W
05/22/2008 TREGO KS STORM CHASER
0847 PM TORNADO 7 S TREGO CENTER 38.78N 99.90W
05/22/2008 TREGO KS STORM CHASER
0850 PM TORNADO 3 SW TREGO CENTER 38.85N 99.94W
05/22/2008 TREGO KS BROADCAST MEDIA
THE TORNADO WAS REPORTED BY KAKE TELEVISION SPOTTER.
0851 PM TORNADO 5 S WAKEENEY 38.95N 99.88W
05/22/2008 TREGO KS OTHER FEDERAL
THE TORNADO WAS REPORTED BY A SPC STUDENT EMPLOYEE.
0857 PM TORNADO 2 SSW WAKEENEY 38.99N 99.89W
05/22/2008 TREGO KS STORM CHASER
REPORT RELAYED FROM WFO GOODLAND.
0930 PM HAIL WAKEENEY 39.02N 99.88W
05/22/2008 E1.00 INCH TREGO KS STORM CHASER
CHASER REPORT RELAYED BY WFO CHARLESTON.
1130 PM TSTM WND GST KIOWA 37.02N 98.48W
05/22/2008 E70.00 MPH BARBER KS STORM CHASER
3 INCH TREE LIMBS BLOWN DOWN IN TOWN.
1200 AM TSTM WND GST PRATT 37.65N 98.74W
05/23/2008 E60.00 MPH PRATT KS EMERGENCY MNGR
THE PRATT COUNTY EOC REPORTED 60 MPH WINDS AND POWER
LINES DOWN ON THE EAST SIDE OF PRATT ON HIGHWAY 54.
0100 AM HAIL 7 NNE AETNA 37.18N 98.93W
05/23/2008 M1.00 INCH BARBER KS TRAINED SPOTTER
0302 AM HAIL LA CROSSE 38.53N 99.31W
05/23/2008 M1.00 INCH RUSH KS LAW ENFORCEMENT
0454 AM HAIL ELLIS 38.94N 99.56W
05/23/2008 E1.00 INCH ELLIS KS EMERGENCY MNGR
THE HAIL WAS NICKEL TO QUARTER SIZED.
0510 AM HAIL HAYS 38.88N 99.32W
05/23/2008 E1.00 INCH ELLIS KS EMERGENCY MNGR
&&
LEELocal storm report, May 23, 3:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
329 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 13 NE DIGHTON 38.61N 100.30W
05/23/2008 E0.75 INCH LANE KS PUBLIC
&&
26Local storm report, May 23, 3:41 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
341 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 10 N DIGHTON 38.63N 100.47W
05/23/2008 E1.00 INCH LANE KS PUBLIC
&&
26Local storm report, May 23, 4:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
405 PM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 1 W SHIELDS 38.62N 100.47W
05/23/2008 E1.25 INCH LANE KS TRAINED SPOTTER
0359 PM HAIL LIBERAL 37.04N 100.94W
05/23/2008 E1.00 INCH SEWARD KS COUNTY OFFICIAL
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 51 min |
| May 22, 8:03 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 42 min |
| May 22, 8:08 PM CDT | Tornado Warning | DDC | Lane, Ness, Trego | 52 min |
| May 22, 8:23 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| May 22, 8:33 PM CDT | Tornado Warning | DDC | Trego | 42 min |
| May 22, 9:07 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 7 hr |
| May 22, 9:09 PM CDT | Tornado Warning | DDC | Trego | 36 min |
| May 22, 9:32 PM CDT | Tornado Warning | DDC | Trego | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 41 min |
| May 22, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 55 min |
| May 23, 12:27 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 63 min |
| May 23, 1:30 AM CDT | Special Weather Statement | DDC | Barber | 60 min |
| May 23, 2:43 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 47 min |
| May 23, 4:13 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 15 hr |
| May 23, 4:34 AM CDT | Special Weather Statement | DDC | Ellis | 41 min |
| May 23, 4:58 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 47 min |
| May 23, 5:26 AM CDT | Wind Advisory | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more | 16 hr |
| May 23, 6:29 AM CDT | Special Weather Statement | DDC | Ellis | 46 min |
| May 23, 2:57 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 48 min |
| May 23, 3:09 PM CDT | Tornado Warning | DDC | Lane, Ness | 16 min |
| May 23, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 12 min |
| May 23, 3:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 21 min |
| May 23, 3:49 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 56 min |
| May 23, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 46 min |
| May 23, 4:20 PM CDT | Tornado Warning | DDC | Finney, Scott | 25 min |
| May 23, 4:23 PM CDT | Tornado Warning | DDC | Finney, Lane, Scott | 52 min |
| May 23, 4:45 PM CDT | Tornado Warning | DDC | Lane, Ness, Scott | 45 min |
| May 23, 4:45 PM CDT | Tornado Warning | DDC | Scott | 15 min |
| May 23, 4:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 64 min |
| May 23, 4:58 PM CDT | Tornado Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman | 47 min |
| May 23, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 51 min |
| May 23, 5:09 PM CDT | Tornado Warning | DDC | Finney, Lane | 51 min |
| May 23, 5:19 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 38 min |
| May 23, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 49 min |
| May 23, 5:27 PM CDT | Tornado Warning | DDC | Lane | 18 min |
| May 23, 5:30 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade, Seward | 20 min |
| May 23, 5:33 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 42 min |
| May 23, 5:33 PM CDT | Tornado Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness | 42 min |
| May 23, 5:42 PM CDT | Tornado Warning | DDC | Lane | 33 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Haskell, Meade | 60 min |
| May 23, 5:47 PM CDT | Tornado Warning | DDC | Finney, Scott | 29 min |
| May 23, 6:00 PM CDT | Tornado Warning | DDC | Clark, Ford, Gray, Meade | 28 min |
| May 23, 6:04 PM CDT | Tornado Warning | DDC | Finney, Gray | 41 min |
| May 23, 6:10 PM CDT | Tornado Warning | DDC | Clark, Ford, Meade | 50 min |
| May 23, 6:14 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 46 min |
| May 23, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 26 min |
| May 23, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 25 min |
| May 23, 6:27 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane | 33 min |
| May 23, 6:43 PM CDT | Tornado Warning | DDC | Finney, Hodgeman, Lane, Ness | 47 min |
| May 23, 6:56 PM CDT | Tornado Warning | DDC | Clark, Comanche, Ford, Kiowa | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.